Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Sharp pain in lower pelvic area and nauseas. Had a heavy brown bleeding, after stopped taking birth controls. Is it normal?

Hello. My husband had a vasectomy 10 years ago and I have been on birth control since, not for fear of pregnancy but because my periods would always start on time but last anywhere from 7-14 days. We never did a sperm count after the vasectomy and have had no reason to worry about an unwanted pregnancy. However, I stopped my birth control last month. I should have started my period 2 weeks ago but haven t. I had one very heavy brown bleeding when I used the rest room 2 days ago but have had no bleeding since that one instance. I am nauseated, having ocasional sharp pains in my lower left pelvic area. My fear is the slight possibility of being pregnant and having a possible ectopic ( my second pregnancy was ectopic). Any validity to my fears or is this normal after stopping birth control?
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Infectious Diseases Specialist 's  Response
Welcome to HCM.
After vasectomy, abstinence or avoidance of sexual intercourse is prescribed for at least 90 days. 10 years is a very long time. Birth control pills prevent pregnancy but can also be used to regularize periods. Stoppage of these pills can cause change in the periods as there is sudden hormonal changes. This can cause symptoms like nausea and abdominal pain. There is no chance of pregnancy.
Answered: Wed, 9 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor